It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Bipolar Disorder Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 03-16-2009, 06:51 PM   #1
Newbie
(female)
 
Join Date: Feb 2009
Posts: 5
sar1279 HB User
Confused...

HI everyone! I guess I am just writing to get some advice and opinions on the situation we ( fiance and I) are in. My fiance was dx bipolar about 2 months ago. He has been on Lithium and zanax ever since. Shortly after the doctor added Celexa 10 mg for a couple weeks then uped it to 20 mg. He has extreme anxiety and has run out of his zanax whichhas made the anxiety worse. ( In my opinion) He is not abusing them! The only time he takes them is if he can't quit shaking sometimes it's so bad his eyelids shake and the other day I had to pour his drink for him and he has dropped a few cups cause he just can't hold them but the doctor won't up the dose. I'm starting to wonder if the Lithium is causing this? He has been in our room watching movies for atleast a month seriously like 50 movies. That's another story.. alot were war movies which led him to wanting to join the army! I think he is over that now. Could this of been ocd? I am at the point were I don't know what to think! Should he be trying to go out in public or is watching movies and sleeping about 4 hours a day normal? We made an apt. to go see the doctor tomorrow to see if he should change meds or what? Have we not given the meds long enough? By the way April 1st he sees a psychiatrist for the first time. Can't wait for that!! Thanks for any advice you may have on this!! I love this board! I read it all the time just don't post very much.

Last edited by sar1279; 03-16-2009 at 06:52 PM. Reason: spelling

 
Sponsors Lightbulb
   
Old 03-16-2009, 07:56 PM   #2
Inactive
(female)
 
Join Date: Mar 2008
Posts: 5,070
katlin09 HB Userkatlin09 HB Userkatlin09 HB Userkatlin09 HB Userkatlin09 HB Userkatlin09 HB Userkatlin09 HB Userkatlin09 HB Userkatlin09 HB Userkatlin09 HB Userkatlin09 HB User
Re: Confused...

Ummm...you said he's not seen a Pdoc *psychiatrist* yet, who diagnosed him BiPolar and rx'd him meds? If it wasn't a pdoc that may be the problem, and if it is and his meds and such, or even his diagnosis is wrong the pdoc should be able to get things adjusted so that he's doing better. I'd be patient until you see the pdoc in a few days. Reg. docs arent' nuts about rx'ing benzo's for long amt's of time because of the addiction/dependency factor. If the anxiety is a serious factor then the pdoc should address it and put him on meds that are for that, there is a med without being a benzo, it's called Buspar and it works pretty well controlling buspar all day everyday, and you don't have the dependcy factor, that's just my opinion of course.

Good luck with the pdoc appt.

kat

 
Old 03-17-2009, 06:21 AM   #3
Newbie
(female)
 
Join Date: Feb 2009
Posts: 5
sar1279 HB User
Re: Confused...

Kat, He did see a psychiatrist when this all started but didn't care for him at all. When my fiance was asked if he had suicidal thoughts he said yes but he would never follow through because it would be to painful and the pdocs response was well you know there are painless ways to do this right? So we did not go back to him! ( the one who dx him.) There was atleast a month waiting list to see a pdoc. So this is why we went throuh our reg. doc. Thanks again!

 
Old 03-17-2009, 08:58 AM   #4
Inactive
(female)
 
Join Date: Mar 2008
Posts: 5,070
katlin09 HB Userkatlin09 HB Userkatlin09 HB Userkatlin09 HB Userkatlin09 HB Userkatlin09 HB Userkatlin09 HB Userkatlin09 HB Userkatlin09 HB Userkatlin09 HB Userkatlin09 HB User
Re: Confused...

OMG...it's possible that the pdoc was trying to get him to tell his "plan" so that the could committ him for his own saftey....but da** there's a better way to do it.

I'm so sorry this has been such a long and confusing journey for you guys, hopefully when you get back with a pdoc things will get settled down. GP's try but they just aren't trained well enough to deal with BP and all the meds that go with it.

Keep posting and let us know how you guys are doing and if the new pdoc does help him, 'kay.

kat

 
Old 03-17-2009, 09:10 AM   #5
Senior Veteran
(female)
 
Join Date: Oct 2008
Location: WI
Posts: 4,189
dreams in neon HB Userdreams in neon HB User
Re: Confused...

It isn't uncommon for people to feel jittery while on Lamictal since this is one side effect of the med.

As far as prescribing meds for anxiety, benzos are safe to take provided that they are only taken as prescribed. I take Clonazepam for my rapid cycling and I've been on this med for 2 weeks. I've been taking it as prescribed and haven't had any problems with addiction. Some pdocs will prescribe benzos, but it depends on who you see.

I'm glad your fiance will be seeing a pdoc on April 1st. Good luck!
__________________
Atypical Bipolar I Disorder with Rapid Cycling
Meds:
Depakote 1500mg
Prozac 40mg
Risperdal 1mg titrating to 6mg/day
Klonopin .5mg (2x/day)
Trazodone 100mg or 200mg PRN

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
i am so confused!!Any ideas??? marmar2007 Cancer: Breast 5 12-26-2007 09:55 PM
missing grandad so much, and so confused chelle1980 Death & Dying 2 05-03-2007 03:02 PM
TTC and so frustrated and confused. HELP ishade Trying to Conceive (TTC) 0 09-20-2006 08:57 AM
I"M SO CONFUSED!!!!!!!!!!!!!!!! mtm9138 Lymphomas 4 08-04-2005 02:05 PM
Still confused: Leep & Dysplasia Sadiwest Cancer: Cervical & Ovarian 7 01-04-2005 11:45 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Abilify
Depakote
Lamictal
Lexapro
Lithium
  Prozac
Seroquel
Wellbutrin
Zoloft
Zyprexa




TOP THANKED CONTRIBUTORS



reesie (68), katlin09 (59), Administrator (24), TinoRock (14), bprapcyc (10), thatgirl141 (7), lynnlee (6), annii456 (4), ghelpmelivelife (4), ginger3130 (3)

Site Wide Totals

teteri66 (1180), MSJayhawk (1006), Apollo123 (906), Titchou (852), janewhite1 (823), Gabriel (759), ladybud (755), midwest1 (669), sammy64 (668), BlueSkies14 (607)



All times are GMT -7. The time now is 02:17 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!